MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Codes Chills (2191); Discomfort (2330)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending completion of device analysis and review of device history record.Internal complaint number: (b)(4).
 
Event or Problem Description
Agent contacted technical solutions to report a pump replacement due to under infusion volume discrepancy.For the first alleged volume discrepancy, the expected volume was 4ml and the actual aspirated volume was 12ml.A week later, another under infusion was observed with the expected volume being 3.2ml and the actual aspirated volume being 12ml.A dye study was performed on this day, confirming that the catheter was patent.The next day, the patient had reported experiencing chills and withdrawal symptoms.The physician decided to replace the patient's pump.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Visual inspection of the pump did not find any anomaly with the pump's exterior.Operation of the pump reservoir function was checked by filling the reservoir with 20 ml of sterile water for injection (swi) and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was refilled and the cap was flushed with 5 ml of swi.A demand bolus of 0.300 mg with a 1.00 mg/ml concentration over 16 minutes was programmed with a programmer.The pump was able to prime at ambient temperature, but not at 37°c.The pump was programmed with a 1.994 mg daily dose multi-rate flow test over a 24-hour time period at 37°c for 1 day.The dispensed volume was 0 ml (0%) of the expected volume.This does not meet the design specification.This behavior is indicative of a pump that may fall under the scope of capa 00065.Continued analysis will be required to determine the root cause of the issue.Internal complaint number: (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key14163691
Report Number3010079947-2022-00075
Device Sequence Number12254456
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public(01)00810335020082(10)19908(17)161125
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2016
Device Model Number11827
Device Catalogue Number11827
Device Lot Number19908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale